How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Marta Lepes Your Own Question
Dr Marta Lepes
Dr Marta Lepes, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 437
Experience:  Owner, practitioner, Owner at Hilo Veterinary Clinic, Inc, Vetmed Hawaii
90005502
Type Your Dog Veterinary Question Here...
Dr Marta Lepes is online now
A new question is answered every 9 seconds

My miniture pincher just ate allopurinol apoximately 6

Customer Question

my miniture pincher just ate allopurinol apoximately 6 100mg. we believe it was about 4 hours ago. She is not as energetic as usual and has been sleeping quite a bit
Submitted: 3 months ago.
Category: Dog Veterinary
Expert:  Dr Marta Lepes replied 3 months ago.

Hello, my name is***** and I will do my best to help you. I'm reviewing your question now and I will post back to you ASAP.

Expert:  Dr Marta Lepes replied 3 months ago.

That is a huge overdose. But all the toxicity information states that the only overdose symptoms from a single incident are vomiting, diarrhea and trembling. There can be kidney damage if the patient has pre-existing kidney disease.

Is Josie showing any of these?

It is too late to induce vomiting to get rid of it.

Customer: replied 3 months ago.
a little bit of trembling but no vomitting or diarrhea. She is usually very, very energetic but just wants to sleep with a blanket on right now. She is also pretty unresponsive when I call her name, she just looks at me & goes back to sleep! ☹️
Expert:  Dr Marta Lepes replied 3 months ago.

Her being unresponsive worries me. But isn't this her usual time to sleep?

Her overdose was so extreme that there might be signs that I cannot find in veterinary literature.

Watch her very carefully. If she seems to becoming more depressed take her to an emergency clinic where she can be watched very carefully and be given supportive treatment if necessary.

Expert:  Dr Marta Lepes replied 3 months ago.

I hope that this has helped.

You can continue asking questions if you have any more.

If you feel we are finished kindly rate this service.

Expert:  Dr Marta Lepes replied 3 months ago.

Hello, how is Josie doing?

Any more symptoms besides the sleepiness/depression? And the trembling earlier?

Expert:  Dr Marta Lepes replied 3 months ago.

I have found out that allopurinal is usually cleared from the body by 8 hours so she should be out of the woods and feeling normal by now.

Please let me know.

Thanks,

Dr Marta

Expert:  Dr Marta Lepes replied 3 months ago.
Hi Emily,

I'm just following up on our conversation about Josie. How is everything going?

Dr Marta Lepes